Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Nausea, dizziness, sweating, fainting, Brain, EEG and Echo test negative

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Question
These episodes have happened at various times of the day, some morning some afternoon. There is no rhyme or reason. We thought it was related to her menstrual cycle but that is not the case.

Nausea, dizziness,sweats, fainting. Teenage girl 17.
Various tests run, brain, eeg, echo- all negative.








Posted Thu, 3 May 2012 in Brain and Spine
 
 
Answered by Dr. Mitaly 35 minutes later
Hi XXXXXXX

Thanks for your query,

Some of the most common cause of nausea,dizziness,fainting,sweating are High Blood Pressure,Diabetes,Thyroid disorder,Anemia.You have explained that all her tests have been done which are normal and she is on Singulair and Allegra.First of all I would like to know some details:

Since how long has she been taking the above medications?

Why is she taking these medications?

Is she experiencing these effects after the medications were started?

Was her Haemoglobin analysis done?

Are her periods normal?

Some of the most common side effects of Allegra are nausea,vomitting,headaches,diarrhoea,indigestion,back pain,arm pain.
These effects can also be due to anemia.
Kindly check with your Healthcare Provider if the medications could be replaced as they might be causing her problems.


Hope I have answered your query.I will be available to answer your follow up queries.
Above answer was peer-reviewed by
 
Follow-up: Nausea, dizziness, sweating, fainting, Brain, EEG and Echo test negative 3 hours later
Here are the answers to your questions

Q: Since how long has she been taking the above medications? Singular about 6 months, allegra about 2 months. She was taking another over the counter medication earlier.

Q:Why is she taking these medications? Allergies, Asthma. Although she is not exacerbated when these episodes occur.

Q:Is she experiencing these effects after the medications were started? No, this started before. Had the actual fainting last fall, fell down to the ground while in school. BP is normal so was blood test for anemia.

Was her Haemoglobin analysis done? I don't know what that is.

Q: Are her periods normal? She has since been placed on a low dose birth control pill as we thought these episodes had to do we pre menstrual cramping, the pill has lessened her periods and she had another episode today. She was pale and clammy. These episodes can be at various times in the day. Have been more frequent over the past year but had them on an off in the years past. She eats breakfast before school every day. Today's was as soon as she got up, she only feels better when she lies down, then it passes.
 
 
Answered by Dr. Mitaly 4 hours later
Hi XXXXXXX

Thanks for replying back.

These effects might also be due to the birth control pill she has been taking as these are common side effects of the pill intake.Birth control pills are effective in heavy periods and also in case of pre menstrual cramping but in some individuals side effects are very much bothersome.
Haemoglobin Analysis is the blood test for anemia and you have explained that it is normal so that cause is also ruled out.
Kindly check with your treating doctor if her birth control pills can be replaced by some alternative medicine and then keep a check if these episodes are still present or not.

Wishing her Good Health
Above answer was peer-reviewed by
 
Follow-up: Nausea, dizziness, sweating, fainting, Brain, EEG and Echo test negative 12 hours later
The diziness, fainting etc. was present prior to the birth control pills that is what is bothered by me. They did check for anemia and that was negative. Any other thoughts?
 
 
Answered by Dr. Mitaly 53 minutes later
Hi XXXXXXX

Some of the very rare causes of these attacks are Panic Attack due to anxiety and stress,vasovagal attack(reduced blood supply to brain),Autonomic Neuropathy(disorder of the nervous system),orthostatic hypotension(postural change in BP) or ENT disorder.
She requires a complete clinical examination and investigations as MRI/CT brain.
Kindly consider visiting a Neurologist for evaluation.

Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor